How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DR.EHTISHAM Your Own Question
DR.EHTISHAM
DR.EHTISHAM, Doctor
Category: Medical
Satisfied Customers: 2213
Experience:  MBBS, FCPS
41140702
Type Your Medical Question Here...
DR.EHTISHAM is online now
A new question is answered every 9 seconds

It hurts when I pee and poop. My stomach aches like

Resolved Question:

It hurts when I pee and poop. My stomach aches like menstrual cramps but I am not menstruating. The pain is sharp; I cannot walk without experiencing it. This has been going on overnight and this morning. What is wrong?
Submitted: 7 years ago.
Category: Medical
Expert:  DR.EHTISHAM replied 7 years ago.

Thanks for the info

How this pain get settled

Tell me exactly where the pain is and does it radiates somewhere

Are you taking any medications

Any specific aggravating factor of this pain

Regards

Customer: replied 7 years ago.

The pain is in my lower abdomen. It really feels like menstrual cramps but it is not. It radiates in the lower abdomen. It started randomly last night. I couldn't sleep so I stayed up drinking an all natural laxative tea because I thought it was some kind of gastro-intestinal problem. I still think that.

I am taking two medications -- spironolactine and metformin, but have been taking them for about five years with no side effects.

I also take daily vitamin/protein supplements as I am an athlete. I take two fiber capsules a day also. Should I stop doing that? I was never sure if it was good for me to take fiber supplements, although I haven't had any problems with it yet.

Movement aggravates the pain. If I sit very still it dulls down.

Thank you.

Expert:  DR.EHTISHAM replied 7 years ago.

Thanks for the info

i think you have some sort of spasm of your GI tract but i need more info

Have you ever experienced blood or mucus in your stool

Are your stool foul smelling

Regards

Customer: replied 7 years ago.

I have experienced blood in my stool, but not for years. Not at all recently. I do have a hemorroid that I've never done anything about, but I doubt that has anything to do with this.

My stool is foul smelling. I feel like it all wants to come out of me but can't. It feels like there is something stuck in me and bleeding or something.

But no, there is actually no blood in my stool right now.

Thank you for your help. Please keep instructing me. I'll answer any questions to help me figure out what this is and what to do about it.

Thank you.

Expert:  DR.EHTISHAM replied 7 years ago.

Thanks for your cooperation

How frequently you pass stool

Does your problem aggravated after food intake

Regards

Customer: replied 7 years ago.

This is the first time I've had this problem. Since it's come up I think I passed stool twice last night and twice this morning. Both times it was incredibly painful.

This has never happened before.

Normally I'm fine. I pass stool probably twice a day, normally.

Expert:  DR.EHTISHAM replied 7 years ago.

Thanks for the info

I think what you need to do is take some antispasmodic along with a Proton pump inhibitor like Omeprazole

You can take oral ciprofloxacin for 3 days

In the mean time you should have you stool examined

As this problem can have a wide etiology including gut infection and inflammation so a full range if investigation can only be advised if you dont get relief frm these medications

I wish this could help solve your probllem

Regards

DR EK

Customer: replied 7 years ago.

Should I go to urgent care to have a doctor prescribe me these things?

I have one more questions -- is it bad to take fiber laxatives daily as a fiber supplement? I take about two a day. Is that causing this?

What else could be causing this?

Expert:  DR.EHTISHAM replied 7 years ago.

Thanks for the question

Actually fibres do increase the motility of intestines and at times can cause spasm of it

Yes you can consult with your emergency physician to prescribe you these drugs

Dont worry about the problem it wil settle down and its not something which will hamper you badly

Inflammation and infections of the gastrointestinal tract are the main culprits for these symptoms

Regards

DR EK

Customer: replied 7 years ago.

I agree, but I have a couple more questions.

One, should I stop taking fiber (laxative, basically) supplements daily?

And two, if the pain is already starting to stop, do I still need to go see a doctor, or should I wait it out and see if the symptoms persist another day?

If I wait it out will it just go away, or will it cause further damage?

Sorry so many questions. Thank you so much for your responses.

Expert:  DR.EHTISHAM replied 7 years ago.

No problem my pleasure

If the pain already has started settling you can just observe

You can cut down the dose of fibre to once daily and see if it helps

I think we just have to observe and if it recur then might go for further investigation

Regards

DR EK

Customer: replied 7 years ago.
I don't need to go to a doctor today, only if it happens again?
Expert:  DR.EHTISHAM replied 7 years ago.

Thanks for the question

Yes you can just wait and observe as this doesnt seems to an emergency

If you want to ask anything you are most welcome

Regards

DR EK

DR.EHTISHAM and 5 other Medical Specialists are ready to help you